Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 7, NWS Tulsa, OK

May 25, 1994Rogers County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 9:59 PM CDT for Rogers County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 25, 1994, 9:59 PM CDT (02:59 UTC)
Expired
May 26, 1994, 1:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Rogers County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 260300
FFWTUL
OKC131-260600-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT WED MAY 25 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  100 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN ROGERS COUNTY
 
AT 955 NATIONAL WEATHER SERVICE RADARS ESTIMATED 2 TO 3 INCHES OF RAIN
HAS FALLEN SOUTHERN ROGERS COUNTY BETWEEN CATOOSA AND INOLA.
THUNDERSTORMS CONTINUE TO REDEVELOP OVER THIS AREA AND ADDITIONAL HEAVY
RAIN IS POSSIBLE AND THIS COULD LEAD TO FLOODING OF LOW LYING AREAS.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETI>NS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 50 minutes earlier.

Area forecast discussion, May 25, 9:09 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED MAY 25 1994

NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME
ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN
CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION
00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN
PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR
APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED
RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS.

07

.TUL...NONE.

In the hours before

Special weather statement, May 25, 6:34 PM CDT, 3 hours 25 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 6:34 PM CDT, 3 hours 25 minutes before
OKC041-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS...

AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM
SPRINGS NEAR THE ARKANSAS BORDER.  THIS STORM MAY PRODUCE HAIL AND BRIEF
TORRENTIAL RAINFALL.  THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST.

PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN
CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 9:35 PM CDT, 24 minutes before
OKC143-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY...

AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF
TULSA COUNTY MOVING SOUTHEAST AT 15 MPH.  ALTHOUGH THIS STORM IS NOT
SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME
AND IT MAY ALSO DROP SMALL HAIL.  PEOPLE IN EAST TULSA AND BROKEN ARROW
SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Special weather statement, May 25, 9:35 PM CDT, 24 minutes before
OKC143-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY...

AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF
TULSA COUNTY MOVING SOUTHEAST AT 15 MPH.  ALTHOUGH THIS STORM IS NOT
SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME
AND IT MAY ALSO DROP SMALL HAIL.  PEOPLE IN EAST TULSA AND BROKEN ARROW
SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 25, 7:54 PM CDTFlash Flood WarningTSADelaware2 hr
May 25, 8:26 PM CDTSevere Thunderstorm WarningTSATulsa49 min
May 25, 9:12 PM CDTSevere Thunderstorm WarningTSARogers48 min
May 25, 9:52 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner53 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningTSARogers44 min
May 25, 10:15 PM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
May 25, 11:09 PM CDTFlash Flood WarningTSAOsage3 hr
May 25, 11:22 PM CDTFlash Flood WarningTSATulsa3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.